Thunderstorm Wind, Piscataquis
- When
- September 29, 4:47 PM EST
- Where
- Piscataquis County, Sangerville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 45.167, -69.367
Trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Sep 29, 2:25 PM EST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
325 PM EDT FRI SEP 29 2006
.SYNOPSIS...A STRONG COLD FRONT WILL RAPIDLY PUSH ACROSS THE
REGION EARLY THIS EVENING. HIGH PRESSURE WILL BUILD IN LATER
TONIGHT AND CREST OVER THE AREA ON SATURDAY. THE HIGH WILL MOVE
AWAY TO THE EAST SATURDAY NIGHT. LOW PRESSURE WILL TAKE SHAPE IN
SOUTHERN NEW ENGLAND ON SUNDAY AND TRACK INTO THE GULF OF MAINE
SUNDAY NIGHT.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
FCST PRETTY MUCH ON TRACK ATTM W/ STRONG COLD FRONT ABOUT TO ENTER
XTRM W AND SWRN MAINE... LARGE AREA OF RAIN...SOME OF IT LOCALLY
HEAVY...TO THE E OF THIS FRONT ACROSS MUCH OF OUR FA ATTM. 12Z
MODEL SUITE REMAINS IN GUD AGREEMENT IN SWEEPING THIS FRONT ACROSS
OUR FA THRU THE AFTN AND ERLY EVE HRS PULLING IT OUT OF XTRM ERN
MAINE AFTER 00Z. THIS WILL RESULT IN CAT POPS TO START OFF THE
OVERNIGHT E AND NE W/ CHC POPS FAR W AND SW... POPS TO DCRS RAPIDLY
ERLY THIS EVE AS THIS FRONT CROSSES THEN PUSHES E OF THE FA.
THEREAFTER...XPCT THINGS TO QUIET DOWN RAPIDLY AS WNW FLOW OF
DRIER AIR OVERSPREADS THE FA OVERNIGHT AND ON SAT. WILL KEEP THE
HGHST CLD COVER LATER TNGT OVER THE FAVORED WNW FLOW UPSLOPE AREAS
OF WRN AND NRN MAINE.
PLEASANT CONDS ON SAT W/ COMFORTABLE TEMPS AND MAINLY P/CLOUDY
SKIES AS RIDGE OF HGH PRES BRIEFLY BUILDS OVER THE REGION. THIS
HGH PROGGED TO CREST THE FA ERLY SAT NGT W/ NXT SYSTEM XPCTD TO
MOVE INTO FA ON SUN. WILL BEGIN TO INCREASE CLDS FROM W-E LATER
SAT NGT/ERLY SUN W/ INCRSG POPS FROM W-E ON SUN. APPEARS BEST
MOISTURE W/ THIS NXT SYSTEM WILL BE FOUND OVER OUR SRN AREAS AS
THIS SYSTEM XPCTD TO TRACK FROM THE ERN GRT LAKES TO OF THE
CENTRAL NEW ENGLAND COAST BY ERLY MON. THUS...WILL BE INCRSG POPS
TO CAT LATER SUN SW AND SRN AREAS W/ LIKELY BY LATE DAY N THEN CAT
POPS CENTRAL AND S FOR SUN NGT W/ LIKELY N.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
SURFACE LOW PRESSURE WILL TRACK THROUGH THE GULF OF MAINE EARLY
MONDAY MORNING. MOISTURE WILL BE WRAPPING AROUND A STRONG UPPER
LOW AND BACKING INTO EASTERN MAINE DURING THE MID MORNING HOURS
LIKELY BRINGING A SIGNIFICANT RAINFALL TO DOWNEAST AND EAST
CENTRAL MAINE EARLY MONDAY. THE COMA HEAD OF MOISTURE WILL PIVOT
ACROSS THE AREA THROUGH MID MORNING AS THE LOW BEGINS TO SWING
INTO THE MARITIMES...THEN LATER MONDAY INTO MONDAY NIGHT THE LOW
WILL MOVE AWAY INTO THE MARITIMES AS HIGH PRESSURE BEGINS BUILDING
IN FROM THE WEST. HIGH PRESSURE WILL FOLLOW FOR TUESDAY. TEMPS
FROM 8 TO 10 DEGREES AT 850 MB WILL ALLOW SURFACE TEMPS TO RISE
INTO THE LOW 60S TUESDAY WITH PARTIAL SUNSHINE UP NORTH AND A
MOSTLY SUNNY SKY DOWNEAST. THE NEXT IN OUR SERIES OF FAST MOVING
SYSTEMS WILL ROLE IN TUESDAY NIGHT. A STRONG COLD FRONT AND
SHOWERS WILL BRUSH THROUGH ON WEDNESDAY BEFORE A LARGE HIGH BUILDS
IN AT THE END OF THE WEEK.
&&
.AVIATION...IFR TO OCCASIONALLY LIFR CONDITIONS ARE EXPECTED EARLY
THIS EVENING IN LOW CLOUDS...SHOWERS AND FOG AHEAD OF THE COLD
FRONT. CONDITIONS ARE EXPECTED TO RAPIDLY IMPROVE TO MVFR THEN VFR
FOLLOWING THE FRONTAL PASSAGE AROUND MID EVENING. HIGH PRESSURE
WILL BRING VFR CONDITIONS ON SATURDAY.
&&
.MARINE...
AS XPCTD...STABLE MARINE LAYER PROHIBITING REAL STRONG WNDS FROM
MXG DOWN. AS A RESULT...SEAS LOWER THAN FCST BY WNAWAVE SINCE IT
WAS GENERATING MOST OF ITS SEAS FROM WNDS... HOWEVER...WNDS JUST
BLO 5 FT ATTM AND MAY RISE A BIT MORE BEFORE COLD FRONTAL PASSAGE
THIS EVENING AND VEERING WNDS FROM THE SE TO THE W. THEREFORE WILL
HANG ONTO THE SCA FOR SEAS INTO THIS EVE...
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ050 UNTIL
MIDNIGHT SATURDAY.
&&
SHORT TERM/MARINE...KHW
LONG TERM/MARINE...BLOOMER
AVIATION...BLOOMERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 456 AM EDT FRI SEP 29 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-301100- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 456 AM EDT FRI SEP 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE IN ADVANCE OF A COLD FRONT WHICH WILL BE CROSSING THE REGION THIS AFTERNOON AND EARLY TONIGHT. SOME OF THE THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY STRONG WINDS TODAY. NORCROSS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 400 PM EDT FRI SEP 29 2006 MEZ001>006-010-011-015>017-029>032-300400- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 400 PM EDT FRI SEP 29 2006 A STRONG COLD FRONT WILL SWEEP ACROSS NORTHERN AND DOWNEAST MAINE THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. A LARGE AREA OF RAIN...SOME OF IT LOCALLY HEAVY...WILL CONTINUE ACROSS THE REGION INTO THE EARLY EVENING IN ADVANCE OF THIS FRONT BEFORE ENDING FROM WEST TO EAST. RAINFALL MAY PRODUCE LOCALIZED AMOUNTS OF ONE TO ONE AND ONE HALF INCHES. AN ISOLATED RUMBLE OF THUNDER AND BRIEF GUSTY WINDS OF UP TO 30 MPH MAY ALSO ACCOMPANY THE COLD FRONT AS IT MOVES THROUGH. KHW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
502 PM EDT FRI SEP 29 2006
MEZ004>006-010-011-031-032-292200-
PISCATAQUIS...PENOBSCOT...AROOSTOOK AND WASHINGTON COUNTIES...
502 PM EDT FRI SEP 29 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...PENOBSCOT...
AROOSTOOK AND WASHINGTON COUNTIES...
AT 459 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 7 MILES SOUTH OF KOKADJO. THE STORM WAS MOVING NORTHEAST
AT 70 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 600 PM EDT INCLUDE...
KOKADJO... BROWNVILLE JUNCTION...
HOWLAND... RIPOGENUS... LINCOLN...
MOUNT KATAHDIN... MILLINOCKET... BAXTER ST PARK...
EAST MILLINOCKET...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4566 6966 4502 6955 4533 6755 4646 6822
NOUHANSPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
502 PM EDT FRI SEP 29 2006
MEZ004>006-010-011-031-032-292200-
PISCATAQUIS...PENOBSCOT...AROOSTOOK AND WASHINGTON COUNTIES...
502 PM EDT FRI SEP 29 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...PENOBSCOT...
AROOSTOOK AND WASHINGTON COUNTIES...
AT 459 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 7 MILES SOUTH OF KOKADJO. THE STORM WAS MOVING NORTHEAST
AT 50 TO 55 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 600 PM EDT INCLUDE...
KOKADJO... BROWNVILLE JUNCTION...
HOWLAND... RIPOGENUS... LINCOLN...
MOUNT KATAHDIN... MILLINOCKET... BAXTER ST PARK...
EAST MILLINOCKET...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4566 6966 4502 6955 4533 6755 4646 6822
NOUHANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
538 PM EDT FRI SEP 29 2006
MEZ004>006-010-011-015>017-031-032-292245-
PISCATAQUIS...PENOBSCOT...AROOSTOOK...HANCOCK AND WASHINGTON
COUNTIES...
538 PM EDT FRI SEP 29 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...PENOBSCOT...
AROOSTOOK...HANCOCK AND WASHINGTON COUNTIES...
AT 535 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF SHOWERS
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM TELOS LAKE TO
NEWPORT. THE LINE WAS MOVING EAST AT 55 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 645 PM EDT INCLUDE...
DOVER-FOXCROFT... NEWPORT... TELOS LAKE...
RIPOGENUS... DEXTER... MILLINOCKET...
BROWNVILLE JUNCTION... BAXTER ST PARK...
MOUNT KATAHDIN... MILO...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...OF 35 TO LOCALLY UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4620 6917 4470 6934 4496 6785 4639 6783
NOUHANThe Caribou radar (KCBW), 155 km away, was scanning. The volume nearest the first event began at 21:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531588.